Advertisement

On mean-field (GI/GI/1) queueing model: existence and uniqueness

  • A. Yu. VeretennikovEmail author
Article
  • 28 Downloads

Abstract

A mean-field extension of the queueing system (GI/GI/1) is considered. The process is constructed as a Markov solution of a martingale problem. Uniqueness in distribution is also established under a slightly different set of assumptions on intensities in comparison with those required for existence.

Keywords

GI/GI/1 Mean-field Existence Weak uniqueness Skorokhod lemma 

Mathematics Subject Classification

60-02 60K25 90B22 

Notes

Acknowledgements

The techniques used in this paper were stimulated by the methods developed in a long-term joint work on formally quite different McKean–Vlasov SDE equations with Yu. Mishura, as well as in fruitful discussions of the author on the same subject with D. Šiska, and L. Szpruch. S. Pirogov, A. Rybko, and G. Zverkina helped to find some (quite a few) technicalities to be corrected in the earlier versions of the text. The author is sincerely thankful to all these colleagues, as well as to the anonymous referee. The deepest gratitude is to Professor Alexander Dmitrievich Solovyev (06.09.1927—06.04.2001) who was the author’s supervisor at BSc and MSc programmes at University.

References

  1. 1.
    Baccelli, F., Rybko, A.N., Shlosman, S.B.: Queueing networks with mobile servers: the mean-field approach. Probl. Inf. Transm. 52(2), 178–199 (2016)CrossRefGoogle Scholar
  2. 2.
    Billingsley, P.: Convergence of Probability Measures. Wiley, New York (1999)CrossRefGoogle Scholar
  3. 3.
    Borovkov, K.A.: Propagation of chaos for queueing networks. Theory Probab. Appl. 42(3), 385–394 (1998)CrossRefGoogle Scholar
  4. 4.
    Gnedenko, B.V., Kovalenko, I.N.: Introduction to Queueing Theory, 2nd edn. Birkhäuser, Boston (1989)CrossRefGoogle Scholar
  5. 5.
    Gnedenko, B.V., Belyaev, Yu.K., Solovyev, A.D.: Mathematical Methods in Reliability Theory. Academic Press, New York (1969)Google Scholar
  6. 6.
    Davis, M.H.A.: Piecewise-deterministic Markov processes: a general class of non-diffusion stochastic models. J. R. Stat. Soc. Ser. B (Methodological) 46(3), 353–388 (1984)Google Scholar
  7. 7.
    Dawson, D.A., Tang, J.Q., Zhao, Y.Q.: Balancing queues by mean field interaction. Queueing Syst. 49(3), 335–361 (2005)CrossRefGoogle Scholar
  8. 8.
    Ethier, S.N., Kurtz, T.G.: Markov processes: characterisation and convergence. Wiley, Hoboken (2005)Google Scholar
  9. 9.
    Kac, M.: Foundations of kinetic theory. In: Proceedings of the Third Berkeley Symposium on Mathematical Statistics and Probability, vol. 3, pp. 171–197. University of California Press, California (1956)Google Scholar
  10. 10.
    Karpelevich, F.I., Rybko, A.N.: Asymptotic behavior of the thermodynamical limit for symmetric closed queueing networks. Probl. Inf. Transm. 36(2), 154–179 (2000)Google Scholar
  11. 11.
    Krylov, N.V.: On the selection of a Markov process from a system of processes and the construction of quasi-diffusion processes. Math. USSR—Izvestija 7(3), 691–709 (1973)Google Scholar
  12. 12.
    Liptser, R.Sh., Shiryaev, A.N.: Theory of Martingales. Kluwer Academic Publishers Group, Dordrecht (1989)Google Scholar
  13. 13.
    McKean, H.P.: A class of Markov processes associated with nonlinear parabolic equations. Proc. Natl. Acad. Sci. USA 56(6), 1907–1911 (1966)CrossRefGoogle Scholar
  14. 14.
    Mishura, Yu.S., Veretennikov, A.Yu.: Existence and uniqueness theorems for solutions of McKean–Vlasov stochastic equations, arXiv:1603.02212
  15. 15.
    Rybko, A., Shlosman, S., Vladimirov, A.: Poisson hypothesis for open networks at low load. Mosc. Math. J. 17(1), 145–160 (2017)CrossRefGoogle Scholar
  16. 16.
    Skorokhod, A.V.: Studies in the Theory of Random Processes. Addison-Wesley, Reading (1965)Google Scholar
  17. 17.
    Veretennikov, A.Yu., Zverkina, G.A.: Simple proof of Dynkin’s formula for single-server systems and polynomial convergence rates. Markov Process. Relat. Fields 20, 479–504 (2014)Google Scholar
  18. 18.
    Vlasov, A.A.: On Vibration properties of electron gas. J. Exp. Theory Phys. 8(3), 291–318 (1938). (in Russian)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of MathematicsUniversity of LeedsLeedsUK
  2. 2.National Research University Higher School of EconomicsMoscowRussian Federation
  3. 3.Institute for Information Transmission ProblemsMoscowRussian Federation

Personalised recommendations